MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Visual Disturbances (2140)
Date of Event 11/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: the exact date of event is unknown, not provided, but the best estimate date is since (b)(6) 2018 as reportedly the issues were noted after the cataract surgeries.If explanted, give date: not applicable as the device remains implanted.Telephone number: (b)(6).(other): the intraocular lens (iol) is not returning for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A patient reported that after his bilateral surgeries in 2018, his eyes would close on him continuously and it is a struggle to keep them open while driving.The patient is light sensitive and indicated that his eyes keep closing even when he is in a shaded environment, not exposed to lights.The patient almost quit driving because of his symptoms.After his surgery, the patient informed his doctor of the symptoms, but the doctor did not respond to his complaint at the time and told him to come back after one year.The patient needed to retire as he is (b)(6) and still feels like he has energy to keep going, but this problem is hurting him.The patient has ordered uv protection sunglasses which uses them.The patient made an appointment to see a specialist on (b)(6) 2021, this would be his second appointment.The first time, the patient was told that he has dry eye and was prescribed with thera tears (1drop/4times a day) which he sometimes uses it even more that 4 times/day.The patient indicated that he did not have any dry eye issues before his cataract surgeries.The patient noted that the drops did not help with his symptoms.The doctor stated that the patient¿s eyes are lazy which botox can help him with that issue.The patient was referred to another doctor for botox treatment which he is going to make that appointment soon.Ever since the surgeries the patient has been feeling worse every day.The patient indicated that he has adapted himself to perform his daily activities and although he has to constantly force his eye open even if with his fingers he still performs his daily activities and drives as well although not as much long distance as he used to, due to the problems he is having now with his eyes.No further information was provided.This emdr report is for patient's right eye.A separate report will be submitted for the left eye of the patient.
 
Additional Manufacturer Narrative
Additional information: additional information received from the patient indicated that he can only open his eyes without issue when in darkness.The patient reported having walked into walls.The patient has seen 5 doctors, and all say that he does not have issues.However, the patient feels otherwise.In addition to the dry eye that patient reported before, he has these conditions: stage 2 renal disease.The patient uses diet to keep his renal function close to normal and has not ever been on dialysis.The patient does take potassium supplements.Pre-skin cancer.Preventative treatment is with creams.A condition where the breathing passages in his nose close off.The patient had surgery in (b)(6) 2021 to fix this issue.The patient also may be suffering from allergies.In addition, the patient uses 100%uvlight and 100% blue light glasses.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
van swietenlaan 5
groningen 9728 -NX
NL   9728 NX
MDR Report Key11305829
Report Number9614546-2021-07057
Device Sequence Number16987791
Product Code POE
UDI-Device Identifier05050474605305
UDI-Public(01)05050474605305(17)211214
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U250
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale